Had an ablation,for svt, now have high BP - AF Association

AF Association

20,726 members25,421 posts

Had an ablation,for svt, now have high BP

northlake
northlake

Hi I'm Northlake, I had an ablation 6 days ago. I had been on Diltiazem for close to 3 years and Metoprolol a year before that. I was taken off all meds 3 days before ablation and haven't been put back on. My BP is much higher since the ablation, where as before the ablation, in fact my whole life, I've had low BP and Normal BP. Is this normal?

8 Replies
oldestnewest

What is normal? We all differ so much and so many variables I doubt anyone would be able to answer. Normal for me at present is 100ish/70ish Which is much higher since ablation. Before procedures - 2 - I a good reading would be 90/60, often 75/50 and frequently was un-readable. Now I sometimes go up to 124/80. Most doctors think that my BP is “perfect”.

What do you call low, what high? Considering that you have so recently undergone the procedure I think you may take some time to know what your new norm might be but if you are at all concerned you should monitor and ask your doctor however do bear in mind that BP will rise the more concerned you become.

northlake
northlake in reply to CDreamer

Normal to me, I'll take the last 10 years ranged from 110/65 to 100/70. Now my BP is outrageous since the ablation and can vary from 156/115 to 135/90. I don't why this happened since the 17th after the procedure.

BobD
BobDVolunteer

Far too early to start worrying about that. Think again in three months when everything is healed.

northlake
northlake in reply to BobD

BobD thank you for replying. Just so confused why my BP would be so low around 100/70 to bouncing all over now from 156/115 to normal again then 145/90

GrannyE
GrannyE in reply to BobD

Bob I would like to ask your advice. I don’t know what to do and neither does my very young GP who is baffled. My BP went up slowly over about 10 days and reached 209/91 when I went to urgent care where it was 220. That was 13 days ago. Had a battery of blood tests which came out normal.

Am taking up to 3 ramipril 1.25 a day and yesterday bp 176/84. Have a high bp headache most of the time. This morning 153/71. Headache. taken ramipril of course. Am monitoring bp for GP who is seeing me Monday week but I really do not want to wait that long cos I feel rotten. Am in sinus rhythm most of the time but do have A/F from time to time during this period. When I see the GP to whom do I ask to be referred? Which scans should I have? I am worried that the high bp might be a strain on my heart etc. I would very much value your input.

Meanwhile is it better for me to try and carry on in spite of headache or to do quiet occupations which my body it telling me I should?

BobD
BobDVolunteer in reply to GrannyE

I'm sorry but not being medically trained I can't really answer your question. BP elevation can be the result of lots of different things including illnesses regardless of AF or not. I'm sure you will get to the bottom of it eventually. In teh mean time listene to your body and try to relax as worrying will not help.;

GrannyE
GrannyE in reply to BobD

Thank you. I do try to relax and distract myself but it is difficult with a headache and being unable to keep my bp down in spite of 3 times as much ramipril as prescribed by my cardiologist in Oct. I know that worrying is unproductive but it is difficult to control one’s subconscious.

A little light reading.....

heartrhythmalliance.org/res...

You may also like...